I was on Olanzapine for around 6 weeks, I decided to come off of them when I noticed I had gained 15pounds, that may not sound a lot to some people but I freaked out as I have a lot of anxiety about my weight.
I was wondering now that I have come off of them will that weight go by itself (If yes then how long roughly) or will I have to properly work it off?
Hi, Mayuu! Yes, Zyprexa is one of the worst for inducing weight gain. Most doctors now prescribe the newer more weight neutral antipsychotics for that reason, although any psychotropic drug may cause weight gain in a small percentage of users.. Over the next several weeks as your body's metabolism re-adjusts the pounds should start coming of on their own. Of course proper diet and exercise will help hurry the process along. Best wishes and good luck to you. Wildcat
1 Jun 2017
I gained almost 50 lbs after being on Olanzapine for a year.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated 9 Jan 2019), Cerner Multum™ (updated 14 Jan 2019), Wolters Kluwer™ (updated 7 Jan 2019) and others. Refer to our editorial policy for content sources and attributions.